Back to all discussions

Serious side effects from sinemet

Anyone have impulse control disorder side effects from sinemet?

  1. Hi Kendall,

    I'm so sorry to hear that you're experiencing impulse control side effects. Have you mentioned this to your doctor? Hopefully, someone from the community will respond some with some insight. Until then, we do have an article that talks about impulse control disorders here: https://parkinsonsdisease.net/living-with-pd/impulse-control-disorder/

    Thank you for commenting!
    Chris, ParkinsonsDisease.net Team Member

    1. Hi Kendall, this is Karl Robb. I am a Community Advocate for Parkinsonsdisease.net. I have a long history with Sinemet, as I have been taking it since 1991.I am lucky that overall the drug has been very effective for me for over 25 years. It is the gold standard drug for Parkinson's. I am not a doctor. It is my understanding that the agonists (Mirapex and Requip) are more associated with impulsive actions, but I have heard of Sinemet causing impulse issues also. Brain chemistry is very complex and it seems to react differently at different times. Predicting how someone is going to react to a medication, especially when dealing with Parkinson's, can take try after try of finding the right medicine and dosage. Talk to your Neurologist and tell him/her what is going on. They need to know, so that they can make an adjustment to the meds! Karl Robb, ParkinsonsDisease.net Community Advocate

      1. Kendall, I've been taking sinemet for a better part of my 22 years of being diagnosed with PD. It has helped tremendously! At first, it made me nauseous but the more I've taken it, the more my body has gotten used to it. Now, I don't have any side effects at all but then again it has become less effective. Some people just don't tolerate medication well. Check with your neurologist if symptoms persist.

        1. I think there may be a significant difference between those people who are "early onset" from those who are "late onset". I have the impression from participating in various PD online support groups.... that , generally speaking, you have 4 or 5 years at best with Carbidopa Levodopa (Sinemet) before you have to augment it with other drugs and it becomes less and less effective. I wish that people would clarify which Subtype of they are (early onset or late) ... as they are significantly different in longevity, effectiveness of particular drugs, incidence of dementia, etc.

          or create an account to reply.